MAUDE Adverse Event Report: COOK INC MEDIUM PRESSURE CONNECTING TUBE

COOK INC MEDIUM PRESSURE CONNECTING TUBE
Model Number G00030
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dtl- adaptor, stopcock, manifold, fitting, cardiopulmonary bypass.It is unknown at this time if the complaint device will be returned.This information has been requested.(b)(6).Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while injecting contrast medium through a medium pressure connecting tube during an unknown number of arthrograms, contrast spilled out of the device and onto the patient.Reduced contrast volume was delivered, but there was no harm to patient.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 05mar2021.Three devices leaked during one procedure, a hydrodilation in the shoulder.The needle was connected to the patient's joint, and the syringe was at the opposing end.Only hand injection was used.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: the summary report designation is incorrect; the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Event summary: as reported, while injecting contrast medium through three medium pressure connecting tubes during a hydrodilation in the shoulder, contrast spilled out of the device and onto the patient.The needle was connected to the patient's joint, and the syringe was at the opposing end.Only hand injection was used.Reduced contrast volume was delivered, but there was no harm to patient.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, drawing, manufacturing instructions, specifications, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.One used, two prior to use, and 19 unused devices were returned for investigation.All devices were leak tested.All used and prior to use devices and 6 unused devices leaked at the female luer end of the device where the tubing enters the cap.Several devices had multiple threads of the female luer showing.The 6 unused devices that leaked had multiple threads showing.A document-based investigation evaluation was performed.One potentially related nonconformance was recorded.Although the non-conformance is relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the device history record was fully executed.One additional lot-related was reported to cook, reported under manufacturer reference # 1820334-2021-00870.Though there is no evidence that the devices were manufactured out of specification, a stop ship was placed on lot 13628222.No field action was taken due to the typical use of the device and low risk.No gaps were identified in the device manufacturing instructions, specifications, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that a cause for the event could not be established.It is possible that a manufacturing deficiency may have occurred that contributed to this failure mode, but this could not be confirmed.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MEDIUM PRESSURE CONNECTING TUBE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11404825
Report Number1820334-2021-00870
Device Sequence Number3191454
Product Code DTL
UDI-Device Identifier00827002000308
UDI-Public(01)00827002000308(17)231214(10)13628222
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberG00030
Device Catalogue NumberDPT5.3-15-P-FM
Device Lot Number13628222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/05/2021
04/05/2021
05/19/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/30/2021
04/14/2021
05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1